MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T4
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Codes Blurred Vision (2137); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
A health care professional reported that, after intraocular lens (iol) implantation surgery, during first day post operative review, the iol was found to be noticeably opaque.The surgeon will continue to monitor the patient for any possible adverse effects post operatively.There was no patient harm.
 
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in b.5., h.3., h.6.And h.11.The product was not returned for analysis.Only photo was returned.The returned photo appears to show a close up image of the eye.The intra ocular lens (iol) cannot be observed in the returned photo.There appears to be blue marks observed against the black pupil of the eye.The root cause is deemed to be manufacturing related.Complaints have been received describing that lenses were reported by doctors for the presence of a ¿polychromatic sheen¿ visible.The cause of ¿sheen¿ or ¿film-like¿ appearance is a result of a change in the positioning of the iol during the manufacturing process and is not associated with any foreign material or contamination.The observation has been reported clinically and confirmed in laboratory settings to disappear over time following implantation.The appearance is a result of a temporary change in the surface of the iol that occurs during the delivery process, which is only visible under certain orientations and illumination settings.This resolves once the iol is delivered and exposed to body temperature over time.There are no adverse impacts or lasting effects on the iol or the patient.Based on the results of the product investigation and testing, it was confirmed there are no adverse events or clinical impact on vision associated with this finding.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received stating that, the hazy was still there but a little better.

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22391695
Report Number9612169-2025-01325
Device Sequence Number9024413
Product Code MJP
UDI-Device Identifier00380652410151
UDI-Public(01)00380652410151(17)280101(11)240103(10)25774375
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNW0T4
Device Lot Number25774375
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/05/2025
Supplement Date Received by Manufacturer07/14/2025
Initial Report FDA Received Date07/02/2025
Supplement Report FDA Received Date08/08/2025
Date Device Manufactured01/03/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown